Alert archive / California / Snow Advisories in 2008

Snow Advisory 1, NWS Eureka, CA

January 4, 2008

NWS Eureka, CA issued this snow advisory at Jan 4, 2008, 7:56 AM PST. It took effect at Jan 5, 2008, 12:00 AM PST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2008, 7:56 AM PST (15:56 UTC)
In effect from
Jan 5, 2008, 12:00 AM PST
Expired
Jan 6, 2008, 1:52 AM PST
In force
26 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KEKA 041558
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
756 AM PST FRI JAN 4 2008

CAZ076-050300-
/O.CAN.KEKA.SB.Y.0001.080105T0000Z-080105T1200Z/
/O.NEW.KEKA.SN.Y.0001.080105T0800Z-080106T2000Z/
MENDOCINO INTERIOR-
551 AM PST FRI JAN 4 2008

...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST
SUNDAY...
...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST
SUNDAY. THE SNOW AND BLOWING SNOW ADVISORY HAS BEEN CANCELLED. 

SNOW LEVELS WILL FALL TO 3000 FEET LATE TONIGHT WITH RAIN CHANGING
TO SNOW. HEAVIEST SNOW FALL IS EXPECTED TO OCCUR AFTER MIDNIGHT AND
THROUGH THE MORNING HOURS ON SATURDAY. ACCUMULATIONS OF 3 TO 5 INCHES
ARE EXPECTED THROUGH SATURDAY MORNING. SCATTERED SNOW SHOWERS WILL
CONTINUE LATE SATURDAY AND SUNDAY WITH ADDITIONAL ACCUMULATIONS OF
1 TO 2 INCHES EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES...BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...USE CAUTION WHILE DRIVING.

$$

CAZ003-004-050300-
/O.EXT.KEKA.WS.W.0001.080105T0800Z-080106T2000Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
756 AM PST FRI JAN 4 2008

...WINTER STORM WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM PST SUNDAY...

SNOW IS EXPECTED TO BEGIN FALLING LATE FRIDAY NIGHT ABOVE 3000
FEET AS A COLD FRONT MOVES ACROSS THE REGION. GREATEST SNOWFALL
ACCUMULATIONS WILL BE SEEN AFTER MIDNIGHT AND THROUGH THE EARLY
MORNING HOURS ON SATURDAY WITH 4 TO 8 INCHES POSSIBLE. SNOW
SHOWERS WILL PERSIST THROUGH SATURDAY AND INTO SUNDAY PROVIDING
ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES. 

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. GUSTY WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
6 follow-up statements
000 
WWUS46 KEKA 041600 CCA
WSWEKA

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
756 AM PST FRI JAN 4 2008

CAZ076-050300-
/O.CAN.KEKA.SB.Y.0001.080105T0000Z-080105T1200Z/
/O.NEW.KEKA.SN.Y.0001.080105T0800Z-080106T2000Z/
MENDOCINO INTERIOR-
756 AM PST FRI JAN 4 2008

...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST
SUNDAY...
...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST
SUNDAY. THE SNOW AND BLOWING SNOW ADVISORY HAS BEEN CANCELLED. 

SNOW LEVELS WILL FALL TO 3000 FEET LATE TONIGHT WITH RAIN CHANGING
TO SNOW. HEAVIEST SNOW FALL IS EXPECTED TO OCCUR AFTER MIDNIGHT AND
THROUGH THE MORNING HOURS ON SATURDAY. ACCUMULATIONS OF 3 TO 5 INCHES
ARE EXPECTED THROUGH SATURDAY MORNING. SCATTERED SNOW SHOWERS WILL
CONTINUE LATE SATURDAY AND SUNDAY WITH ADDITIONAL ACCUMULATIONS OF
1 TO 2 INCHES EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES...BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...USE CAUTION WHILE DRIVING.

$$

CAZ003-004-050300-
/O.EXT.KEKA.WS.W.0001.080105T0800Z-080106T2000Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
756 AM PST FRI JAN 4 2008

...WINTER STORM WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM PST SUNDAY...

SNOW IS EXPECTED TO BEGIN FALLING LATE FRIDAY NIGHT ABOVE 3000
FEET AS A COLD FRONT MOVES ACROSS THE REGION. GREATEST SNOWFALL
ACCUMULATIONS WILL BE SEEN AFTER MIDNIGHT AND THROUGH THE EARLY
MORNING HOURS ON SATURDAY WITH 4 TO 8 INCHES POSSIBLE. SNOW
SHOWERS WILL PERSIST THROUGH SATURDAY AND INTO SUNDAY PROVIDING
ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES. 

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. GUSTY WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
000 
WWUS46 KEKA 042327
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
327 PM PST FRI JAN 4 2008

CAZ003-004-051230-
/O.EXT.KEKA.WS.W.0001.080105T0200Z-080106T2000Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
327 PM PST FRI JAN 4 2008

...WINTER STORM WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO
12 PM PST SUNDAY FOR ELEVATIONS ABOVE 2500 FEET...

THE WINTER STORM WARNING IS NOW IN EFFECT FROM 6 PM THIS EVENING
TO 12 PM PST SUNDAY. 

PERIODS OF WIDESPREAD MODERATE SNOW SHOWERS ARE EXPECTED TONIGHT
ABOVE 2500 FEET AS COLD AIR MOVES ACROSS THE REGION. THE SNOW
LEVEL WILL START OUT NEAR 3000 FEET THIS EVENING AND WILL LOWER
TO 2500 FEET AFTER MIDNIGHT. GREATEST SNOWFALL ACCUMULATIONS WILL
BE TONIGHT THROUGH SATURDAY MORNING WITH 6 TO 10 INCHES POSSIBLE.
SNOW SHOWERS WILL PERSIST SATURDAY AFTERNOON INTO SUNDAY MORNING
PROVIDING ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. GUSTY WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

CAZ076-051230-
/O.CON.KEKA.SN.Y.0001.080105T0800Z-080106T2000Z/
MENDOCINO INTERIOR-
327 PM PST FRI JAN 4 2008

...SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM
PST SUNDAY FOR ELEVATIONS ABOVE 2500 FEET...

SNOW LEVELS WILL FALL TO 2500 FEET AFTER MIDNIGHT WITH THE RAIN
SHOWERS CHANGING TO SNOW SHOWERS. HEAVIEST SNOWFALL IS EXPECTED TO
OCCUR AFTER MIDNIGHT AND THROUGH THE MORNING HOURS ON SATURDAY.
ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED THROUGH SATURDAY
MORNING. SCATTERED SNOW SHOWERS WILL CONTINUE SATURDAY AFTERNOON
THROUGH SUNDAY MORNING WITH ADDITIONAL ACCUMULATIONS OF 1 TO 3
INCHES EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES...BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...USE CAUTION WHILE DRIVING.

$$
KENNEDY
000 
WWUS46 KEKA 051139
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
339 AM PST SAT JAN 5 2008

CAZ003-004-060045-
/O.CAN.KEKA.WS.W.0001.000000T0000Z-080106T2000Z/
/O.EXB.KEKA.SN.Y.0001.000000T0000Z-080107T0000Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
339 AM PST SAT JAN 5 2008

...SNOW ADVISORY IN EFFECT UNTIL 4 PM PST SUNDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST SUNDAY. THE WINTER
STORM WARNING HAS BEEN CANCELLED. 

SNOW LEVELS WILL FLUCTUATE BETWEEN 2000 AND 3000 FEET THROUGH
SUNDAY AFTERNOON. ISOLATED TO SCATTERED SNOW SHOWERS CAN BE 
EXPECTED TO CONTINUE THROUGH SUNDAY AFTERNOON. SNOW ACCUMULATIONS
OF 2 TO 4 INCHES ARE EXPECTED BELOW 3000 FEET. LOCALLY GREATER
ACCUMULATIONS ARE POSSIBLE IN HEAVIER SHOWERS. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES...ESPECIALLY OVER HIGHER PASSES ALONG ROUTE 299 AND
HWY 101. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...USE CAUTION WHILE DRIVING. 

$$

CAZ076-060045-
/O.EXT.KEKA.SN.Y.0001.000000T0000Z-080107T0000Z/
MENDOCINO INTERIOR-
339 AM PST SAT JAN 5 2008

...SNOW ADVISORY NOW IN EFFECT UNTIL 4 PM PST SUNDAY...

SNOW LEVELS WILL FLUCTUATE BETWEEN 2000 AND 3000 FEET THROUGH
SUNDAY AFTERNOON. ISOLATED TO SCATTERED SNOW SHOWERS CAN BE
EXPECTED TO CONTINUE THROUGH SUNDAY AFTERNOON. SNOW ACCUMULATIONS
OF 2 TO 4 INCHES ARE EXPECTED BELOW 3000 FEET. LOCALLY GREATER
ACCUMULATIONS ARE POSSIBLE IN HEAVIER SHOWERS. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES...ESPECIALLY OVER HIGHER PASSES ALONG HWY 101. BE
PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...USE
CAUTION WHILE DRIVING.

$$
000 
WWUS46 KEKA 051239 CCA
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
339 AM PST SAT JAN 5 2008

CAZ003-004-060045-
/O.CAN.KEKA.WS.W.0001.000000T0000Z-080106T2000Z/
/O.EXB.KEKA.SN.Y.0001.000000T0000Z-080107T0000Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
339 AM PST SAT JAN 5 2008

...SNOW ADVISORY IN EFFECT UNTIL 4 PM PST SUNDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST SUNDAY. THE WINTER
STORM WARNING HAS BEEN CANCELLED. 

SNOW LEVELS WILL FLUCTUATE BETWEEN 2000 AND 3000 FEET THROUGH
SUNDAY AFTERNOON. ISOLATED TO SCATTERED SNOW SHOWERS CAN BE 
EXPECTED TO CONTINUE THROUGH SUNDAY AFTERNOON. SNOW ACCUMULATIONS OF 
2 TO 4 INCHES ARE EXPECTED ELEVATIONS ABOVE 2500 FEET. LOCALLY GREATER 
ACCUMULATIONS ARE POSSIBLE IN HEAVIER SHOWERS. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES...ESPECIALLY OVER HIGHER PASSES ALONG ROUTE 299 AND
HWY 101. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...USE CAUTION WHILE DRIVING. 

$$

CAZ076-060045-
/O.EXT.KEKA.SN.Y.0001.000000T0000Z-080107T0000Z/
MENDOCINO INTERIOR-
339 AM PST SAT JAN 5 2008

...SNOW ADVISORY NOW IN EFFECT UNTIL 4 PM PST SUNDAY...

SNOW LEVELS WILL FLUCTUATE BETWEEN 2000 AND 3000 FEET THROUGH
SUNDAY AFTERNOON. ISOLATED TO SCATTERED SNOW SHOWERS CAN BE
EXPECTED TO CONTINUE THROUGH SUNDAY AFTERNOON. SNOW ACCUMULATIONS OF 
2 TO 4 INCHES ARE EXPECTED AT ELEVATIONS ABOVE 2500 FEET. LOCALLY 
GREATER ACCUMULATIONS ARE POSSIBLE IN HEAVIER SHOWERS. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES...ESPECIALLY OVER HIGHER PASSES ALONG HWY 101. BE
PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...USE
CAUTION WHILE DRIVING.

$$
000 
WWUS46 KEKA 052335
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
335 PM PST SAT JAN 5 2008

CAZ003-004-076-061100-
/O.EXT.KEKA.SN.Y.0001.000000T0000Z-080106T1100Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
335 PM PST SAT JAN 5 2008

...SNOW ADVISORY NOW IN EFFECT UNTIL 3 AM PST SUNDAY...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 3 AM PST SUNDAY FOR
ELEVATIONS ABOVE 2000 FEET.

SNOW LEVELS WILL RANGE BETWEEN 2000 AND 2500 FEET ELEVATION DURING
THE EVENING...THEN FALL TO BETWEEN 1500 AND 2000 FEET OVERNIGHT.
HOWEVER...HEAVIER SHOWERS MAY TEMPORARILY PRODUCE RAIN MIXED WITH
SNOW AT ELEVATIONS AROUND 1000 FEET ELEVATION. MOST OF THIS SNOW
WILL OCCUR BEFORE MIDNIGHT...WITH LIGHTER SNOW SHOWERS CONTINUING
AFTER MIDNIGHT. ADDITIONAL SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES
ARE LIKELY AT 2000 FEET ELEVATION...WITH 3 TO 6 INCHES POSSIBLE AT
AND ABOVE 3000 FEET ELEVATION. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES...ESPECIALLY OVER THE HIGHER PASSES ALONG HIGHWAYS
299 AND 36. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...USE CAUTION WHILE DRIVING.

$$

MAB
000 
WWUS46 KEKA 060952
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
152 AM PST SUN JAN 6 2008

CAZ003-004-076-061100-
/O.CAN.KEKA.SN.Y.0001.000000T0000Z-080106T1100Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
152 AM PST SUN JAN 6 2008

...SNOW ADVISORY IS CANCELLED...

THE INTENSITY AND COVERAGE OF SNOW SHOWERS HAS DIMINISHED. SNOW LEVELS
WILL RANGE FROM 2000 TO 2500 FEET THROUGH THIS AFTERNOON WITH
ISOLATED TO SCATTERED LIGHT SNOW SHOWERS...HOWEVER ONLY 1 TO 2
INCHES OF ACCUMULATION IS EXPECTED.

ANOTHER WEATHER SYSTEM WILL BRING AN ADDITIONAL ROUND OF SNOW TO
ELEVATIONS ABOVE 1500 FEET SUNDAY EVENING THROUGH EARLY MONDAY
MORNING...BUT WIDESPREAD ACCUMULATIONS ARE EXPECTED TO REMAIN
BELOW 2 INCHES.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Jan 4, 7:00 AM PST, 56 minutes earlier.

Area forecast discussion, Jan 4, 7:00 AM PST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
700 AM PST FRI JAN 4 2008

.SYNOPSIS...A STRONG COLD FRONT WILL MOVE THROUGH NORTHWEST
CALIFORNIA EARLY TODAY...ACCOMPANIED BY HEAVY RAIN AND
STRONG WINDS. COLDER AIR WILL FILTER INTO THE REGION TONIGHT
WITH LOWERING SNOW LEVELS TO 3000 FEET. RAIN AND SNOW
SHOWERS WILL CONTINUE THROUGH THE WEEKEND.

&&

.DISCUSSION...
BUSY WEATHER NIGHT RESULTED IN MODIFICATIONS TO CURRENT PRODUCTS
AS WELL AS A COUPLE OF NEW ONES. EARLIER LAST EVENING THE FLOOD
WATCH WAS UPGRADED TO A FLOOD WARNING FOR THE NAVARRO RIVER AT
NAVARRO (SEE FLWEKA). SACRAMENTOS RIVER FORECAST CENTER GUIDANCE
INDICATES THAT THE NAVARRO RIVER IS EXPECTED TO EXCEED FLOOD STAGE
TODAY AROUND NOON. LATEST GUIDANCE FROM THE RFC ALSO FORECASTS THE
EEL RIVER AT FERNBRIDGE WILL EXCEED FLOOD STAGE DURING THE MORNING
HOURS ON SATURDAY. SINCE THAT PERIOD WAS STILL OUTSIDE THE WARNING
FORECAST PERIOD TIME CRITERIA A FLOOD WATCH (FLSEKA) WAS ISSUED TO
REFLECT THE POTENTIAL FOR FLOODING AT THAT SITE.  AN URBAN SMALL STREAM
FLOOD ADVISORY WAS ISSUED FOR INTERIOR MENDO COUNTY. THE CURRENT
WIND ADVISORY FOR ZONES 201 AND 203 WERE UPGRADED TO A HIGH WIND
WARNING (SEE NPWEKA). THE SNOW AND BLOWING SNOW ADVISORY WAS CHANGED
TO A STANDARD SNOW ADVISORY AND SLOWED THE START TIME TO LATE
TONIGHT.

SATELLITE IMAGERY AND SURFACE OBSERVATIONS INDICATED STRONG
FRONTOGENESIS OFF THE COAST WHILE LOCALLY SURFACE PRESSURE BEGAN TO
FALL RAPIDLY BEGINNING LATE IN THE EVENING. THIS LEAD TO THE UPGRADE
OF THE NPWEKA. WINDS RAMPED UP RAPIDLY AFTER MIDNIGHT AS THE FRONT
APPROACHED THE COAST.  WIND GUSTS OBSERVED RANGED FROM 60 KTS ALONG
THE COAST AND LOCAL BUOYS TO NEAR 80 MPH ALONG THE UPPER LEVEL RAWS
SITES. FRONTAL PASSAGE OCCURRED AT AROUND 6AM AND WAS QUICKLY
FOLLOWED BY STRONG GUSTY WESTERLIES. (GUSTS TO 40 AT EKA) WITH
PRESSURE RISING RAPIDLY. WATER VAPOR IMAGERY SHOWS THE MAIN FRONT
OCCLUDING INTO A VERY IMPRESSIVE TIGHTLY WRAPPED CYCLONE NEAR 130W.
CENTRAL PRESSURE OF THE SURFACE LOW WAS ANALIZED AT 958 MB AT 12Z.
EXPECT NUMEROUS SHOWER ACTIVITY TO CONTINUE THROUGH THE NEXT 24
HOURS BEFORE LETTING UP SOME. FORECAST QPF SHOWS A SUBTLE DECLINE
ON SUNDAY BUT STILL ENOUGH TO POSSIBLE WARRANT A CONTINUATION OR
RE-ISSUANCE OF SNOW PRODUCTS...ESPECIALLY SINCE SNOW LEVELS WILL
COME CRASHING DOWN SUNDAY NIGHT INTO MONDAY MORNING TO NEAR
1000-1500 FEET.

&&

.AVIATION...STRONG WINDS HAVE BEEN BUFFETING THE AREA THROUGH THE
NIGHT. WINDS HAVE BEEN STRONGEST OVER THE UPPER ELEVATIONS AS USUAL.
MODERATE TO HEAVY RAIN HAS SPREAD OVER THE AREA...AND SHOULD
CONTINUE UNTIL NOON...THEN LESSEN UP THIS AFTERNOON AFTER THE FRONT
MOVE EAST AND SOUTH OF THE AREA. STRONG PRESSURE GRADIENTS WILL
CONTINUE ON THE BACKSIDE OF THE FRONT...AS A DEEP LOW HEADS TOWARD
THE PAC NW COAST. INCREASING INSTABILITY THIS AFTERNOON AND
EVENING...WILL BE FAVORABLE FOR DOWNWARD TRANSFER OF HIGHER MOMENTUM
AIR...AND STRONG WIND GUSTS INTO THE AFTERNOON AND EVENING. AIR GROWS
INCREASING COLD TONIGHT THROUGH SAT...WITH FROZEN PRECIP LIKELY
ABOVE ABOUT 3000 FEET BY SAT. DJB

&&

.HYDROLOGY...RIVER FORECAST CENTER GUIDANCE CONTINUES TO INDICATE
FLOODING FOR THE NAVARRO RIVER AT NAVARRO AS WELL AS THE EEL RIVER
AT FERNBRIDGE EXCEEDING FLOOD STAGE ON SATURDAY MORNING. SATELLITE
IMAGERY SHOWING A WEST TO EAST ALIGNED FRONT HEADED TOWARD THE BAY
AREA AND CENTRAL CALIFORNIA THUS GFS QPF BULLSEYE ESTIMATES APPEAR
TO BE ON TARGET WITH SOUTHERN MENDOCINO RECEIVING THE NORTHERN EDGE OF
THAT FIELD. GIVEN THAT...FELT A SMALL STREAM URBAN FLOOD ADVISORY WAS
WARRANTED FOR THAT REGION. ELSEWHERE CATCH AMOUNTS SINCE MIDNIGHT HAVE
RANGED BETWEEN 1 AND 2 INCHES OVER SOUTHERN MENDO AND SOUTHERN HUMBOLDT
COUNTIES SINCE MIDNIGHT. NORTHWARD RAIN AMOUNTS HAVE BEEN RANGED BETWEEN
1 AND 2 INCHES. HIGHEST AMOUNT THUS FAR HAS BEEN ABOUT 3 INCHES AT
HONEYDEW.

&&

.EKA WATCHES/WARNINGS/ADVISORIES UPDATED...

...STORM WARNING IN EFFECT THIS MORNING FROM PT ST GEORGE TO PT
ARENA OUT TO 60 NM...

...HAZARDOUS SEAS WARNING THROUGH SAT NIGHT FROM PT ST GEORGE TO PT
ARENA OUT TO 60 NM...

...HIGH WIND WARNING FOR HUMBOLDT AND DEL NORTE COUNTIES TIL 6 PM
TODAY...

...WIND ADVISORY FOR THE MENDOCINO COAST TIL 12 PM TODAY...

...HIGH SURF WARNING TONIGHT THROUGH SAT FOR COASTAL AREAS OF
HUMBOLDT...DEL NORTE AND MENDOCINO COUNTIES...

...URBAN SMALL STREAM FLOOD ADVISORY THROUGH 5 PM TODAY PST FOR
INTERIOR MENDOCINO COUNTY...

...SNOW ADVISORY ABOVE 3000 FEET FROM MIDNIGHT TONIGHT TO 12 PM PST
SUNDAY FOR INTERIOR MENDOCINO COUNTY...

...WINTER STORM WARNING ABOVE 3000 FEET FROM MIDNIGHT TONIGHT TO 12
PM PST SUNDAY FOR HUMBOLDT...DEL NORTE AND TRINITY COUNTIES.

...FLOOD WARNING FOR THE NAVARRO RIVER AT NAVARRO...

...FLOOD WATCH IN EFFECT FOR THE EEL RIVER AT FERNBRIDGE THROUGH
SATURDAY AFTERNOON...

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 4, 6:13 AM PST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
613 AM PST FRI JAN 4 2008

CAZ001-051400-
REDWOOD COAST-
613 AM PST FRI JAN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A FRONT WILL BRING MODERATE TO HEAVY RAIN TODAY...AND STRONG AND
GUSTY SOUTH WINDS. A HIGH WIND WARNING IS IN EFFECT UNTIL 6 PM.
THE STRONGEST WINDS ARE EXPECTED TO OCCUR THIS MORNING. SEE
SFONPWEKA FOR MORE INFORMATION.

A HIGH SURF WARNING IS IN EFFECT TONIGHT. LARGE SWELL WILL HIT
THE COAST TONIGHT AND CREATE VERY DANGEROUS SURF. SEE SFOCFWEKA
FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE WET AND UNSETTLED WEATHER WILL CONTINUE THROUGH EARLY NEXT
WEEK. A HIGH SURF WARNING IS IN EFFECT UNTIL 4 PM PST SATURDAY.
SEE SFOCFWEKA FOR MORE INFORMATION. A FLOOD WATCH IS IN EFFECT FOR
THE EEL RIVER AT FERNBRIDGE. SEE SFOFLSEKA FOR MORE INFORMATION.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.

CAZ003-051400-
NORTH COAST INTERIOR-
613 AM PST FRI JAN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A FRONT WILL BRING MODERATE TO HEAVY RAIN TODAY...AND STRONG AND
GUSTY SOUTH WINDS. A HIGH WIND WARNING IS IN EFFECT UNTIL 6 PM.
THE STRONGEST WINDS ARE EXPECTED TO OCCUR THIS MORNING. SEE
SFONPWEKA FOR MORE INFORMATION.

SNOW LEVELS ARE EXPECTED TO BE ABOVE 5000 FEET TODAY...AND THEN
FALL TO 3000 FEET TONIGHT. A WINTER STORM WARNING IS IN EFFECT
ABOVE 3000 FEET TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE COLDER AND UNSETTLED WEATHER WILL CONTINUE THROUGH SUNDAY. A
WINTER STORM WARNING IS IN EFFECT THROUGH 12 PM SUNDAY. SEE
SFOWSWEKA FOR MORE INFORMATION.

ANOTHER SERIES OF STORMS EARLY NEXT WEEK WILL BRING MORE WET AND
UNSETTLED WEATHER.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.

CAZ076-051400-
MENDOCINO INTERIOR-
613 AM PST FRI JAN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A FRONT WILL BRING MODERATE TO HEAVY RAIN TODAY...AND STRONG AND
GUSTY SOUTH WINDS. AN URBAN AND SMALL STREAM FLOOD ADVISORY IS
IN EFFECT UNTIL 5 PM TODAY. SEE SFOFLSEKA FOR MORE INFORMATION.

THE AIR WILL GROW COLDER LATE TONIGHT AND SNOW IS EXPECTED TO
FALL AS LOW AS 3000 FEET. A SNOW ADVISORY IS IN EFFECT AFTER
MIDNIGHT TONIGHT. SEE SFOWSWEKA FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE COLDER AND UNSETTLED WEATHER WILL CONTINUE THROUGH SUNDAY. A
SNOW ADVISORY IS IN EFFECT ABOVE 3000 FEET UNTIL 12 PM SUNDAY.
SEE SFOWSWEKA FOR MORE INFORMATION.

ANOTHER SERIES OF STORMS EARLY NEXT WEEK WILL BRING MORE WET AND
UNSETTLED WEATHER.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.

CAZ002-051400-
MENDOCINO COAST-
613 AM PST FRI JAN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A FRONT WILL BRING MODERATE TO HEAVY RAIN TODAY...AND STRONG AND
GUSTY SOUTH WINDS. A WIND ADVISORY IS IN EFFECT UNTIL 12 PM TODAY.
THE STRONGEST WINDS ARE EXPECTED TO OCCUR THIS MORNING. SEE
SFONPWEKA FOR MORE INFORMATION.

A HIGH SURF WARNING IS IN EFFECT TONIGHT. LARGE SWELL WILL HIT
THE COAST TONIGHT AND CREATE VERY DANGEROUS SURF. SEE SFOCFWEKA
FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE WET AND UNSETTLED WEATHER WILL CONTINUE THROUGH EARLY NEXT
WEEK. A HIGH SURF WARNING IS IN EFFECT UNTIL 4 PM PST SATURDAY.
SEE SFOCFWEKA FOR MORE INFORMATION. A FLOOD WARNING IS IN EFFECT
FOR THE NAVARRO RIVER AT NAVARRO. SEE SFOFLSEKA FOR MORE
INFORMATION.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.

CAZ004-051400-
UPPER TRINITY RIVER-
613 AM PST FRI JAN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A FRONT WILL MOVE ASHORE TODAY...BRINGING HEAVY RAIN AND
GUSTY SOUTHWEST WINDS. SNOW LEVELS ARE EXPECTED TO BE ABOVE
5000 FEET TODAY...AND THEN FALL TO 3000 FEET TONIGHT. A WINTER
STORM WARNING IS IN EFFECT ABOVE 3000 FEET TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE COLDER AND UNSETTLED WEATHER WILL CONTINUE THROUGH SUNDAY. A
WINTER STORM WARNING IS IN EFFECT THROUGH 12 PM SUNDAY. SEE
SFOWSWEKA FOR MORE INFORMATION.

ANOTHER SERIES OF STORMS EARLY NEXT WEEK WILL BRING MORE UNSETTLED
WEATHER AND A CHANCE FOR LOW ELEVATION SNOWS.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 4:09 PM PSTSnow and Blowing Snow AdvisoryEKA16 hr
Jan 3, 4:09 PM PSTWinter Storm WarningEKA37 hr
Jan 3, 9:00 PM PSTRiver Flood WarningEKAMendocino28 hr
Jan 4, 12:21 AM PSTHigh Wind WarningEKA10 hr
Jan 4, 10:28 AM PSTWind AdvisoryEKA9 hr
Jan 4, 12:00 PM PSTRiver Flood WarningEKAHumboldt29 hr

Nearby

Snow Advisories in California, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.